Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 13, 1998, 4:10 AM CDT for Lafayette County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 13, 1998, 4:10 AM CDT (09:10 UTC)
- Expired
- Apr 13, 1998, 4:50 AM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 54 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 4:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WUUS1 KMCI 130910 RRA
SVRMCI
MOC107-130950-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL KANSAS CITY MO
410 AM CDT MON APR 13 1998
* SEVERE THUNDERSTORM WARNING FOR
LAFAYETTE COUNTY IN MISSOURI
* UNTIL 450 AM CDT
* SOME LOCATIONS AFFECTED
NEAR MAYVIEW NOW
OVER HIGGINSVILLE AT 420 AM CDT
6 MILES SOUTHWEST OF WAVERLY AT 430 AM CDT
NEAR WAVERLY AT 435 AM CDT
* AT 410 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF ODESSA...MOVING NORTHEAST
AT 50 MILES PER HOUR.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT HAIL UP TO 1 INCH IN
DIAMETER AND DAMAGING WINDS UP TO 60 MPH.
LAT...LON 3924 9350 3898 9362 3891 9411 3915 9409
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:35 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 13, 2:35 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 AM CDT MON APR 13 1998 MAIN FORECAST CONCERN IS WITH PRECIPITATION TODAY. CURRENTLY SEEING SOME SCATTERED STORMS DEVELOPING AS SHORT WAVE HEADS TOWARD AREA WITH A DECENT COLD POOL ASSOCIATED WITH IT. THIS SHOULD QUICKLY MOVE ACROSS AREA TODAY. WILL PUT IN PRECIPITATION IN WESTERN ZONES FOR MAINLY THIS MORNING BUT CONTINUE IT ALL DAY IN THE EAST. ONCE THIS SHORT WAVE MOVES BY...AREA WILL SEE BRIEF SURFACE RIDGING BEFORE NEXT SURFACE LOW DEVELOPS IN KANSAS ON TUESDAY IN RESPONSE TO NEXT SHORT WAVE. NOT OUT OF THE QUESTION WESTERN PARTS OF FORECAST AREA COULD SEE PRECIPITATION DEVELOP BY LATE AFTERNOON ON TUESDAY BUT SINCE TIMING STILL IN QUESTION WILL JUST LEAVE POPS OUT OF DAYTIME AND KEEP THE CURRENT TUESDAY NIGHT CHANCES GOING. TEMPERATURES A BIT TRICKY TODAY WITH FRONT AND COLD POOL COMING THROUGH. WILL SCALE BACK CURRENT FORECAST JUST A BIT. GUIDANCE NUMBERS IN PRETTY CLOSE AGREEMENT...BUT GIVEN CURRENT READINGS...MAY BE A SHADE TO COOL. WILL GO SLIGHTLY ABOVE .EAX... MO...NONE KS...NONE PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:38 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 32 min |
| Apr 13, 9:38 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 32 min |
| Apr 13, 10:58 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 62 min |
| Apr 13, 11:19 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 61 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 45 min |
| Apr 13, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 31 min |
| Apr 13, 1:02 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Livingston | 4 hr |
| Apr 13, 1:09 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 36 min |
| Apr 13, 2:34 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.